Cochran's rule for simple random sampling
R. A. Sugden, T. M. F. Smith, R. P. Jones
Journal of the Royal Statistical Society: Series B (Statistical Methodology) · 2000 · Volume 62 · Issue 4
Abstract
Cochran's rule for the minimum sample size to ensure adequate coverage of nominal 95% confidence intervals is derived by using the Edgeworth expansion for the distribution function of the standardized sample mean. The rule is extended for confidence intervals based on the Studentized sample mean. The performance of the rule and Edgeworth approximations for smaller sample sizes are examined by simulation.
Keywords
Confidence interval, Coverage probability, Edgeworth expansion, Kurtosis, Sampling fraction, Simple random sampling, Skewness
Enable JavaScript for citation tools and additional paper interactions.